Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Child had seizure with eyes rolling back. Why have legs lost motor activity?

My friend called to ask prayers for her little 2 year old boy who suddenly lost the use of his little legs. About 3 months ago he had a seizure with eyes rolling back in his head, etc. Would this have any connection with his legs not working? His Dr. took x-rays, etc. and couldn t find anything physically wrong. The Dr. suggested it could be a virus. Do you have anything to add to this diagnosis. Thanks.
Asked On : Sat, 13 Oct 2012
Answers:  1 Views:  16
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Neurologist 's  Response
Nov 2013
Thank you for posting your query.

Seizure is not related to the current paralysis of legs.

The most likely cause for weakness of both legs could be a viral infection of the spinal cord causing transverse myelitis. This can be confirmed by doing an MRI scan of the spine. Treatment would consist of steroids injections and physiotherapy.

Another possibility could be Guillain-Barre syndrome, where there could be weakness of legs and arms, with looseness of limbs. This can be confirmed by doing nerve conduction studies.

Please show to a neurologist.
I hope my answer helps. Please get back if you require any additional information.

Wishing you good health,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)
Senior Consultant Neurologist
Apollo Hospitals, Hyderabad, India
Click on this link to ask me a DIRECT QUERY:

Answered: Sun, 15 Dec 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor